I got an RPE on my upper jaw a few days back, and I have been puking for days since that. It has nothing with my diet, and I even went to a doctor. The feeling of the device on my tongue gets me nauseous and sick every day. I am not sure as to what I should do.
Welcome to icliniq.com.
A rapid palatal expander (RPE) is a device placed on the upper jaw to expand the upper (palatal) bone with a key that needs to be rotated at fixed intervals. As you mentioned about the pukish feeling, I would like to know a few more details.
1. Are you having an enhanced gag reflex (do you feel pukish when any foreign item goes towards the end of your mouth)?
2. Was the feeling of nauseousness present since the beginning when the RPE was placed, or did it develop later on?
3. Did you notice any shift in RPE from the original position?
4. Could you share a picture of your upper jaw with the RPE so that I can evaluate the position of the expander?
Sometimes, it takes a few days to adjust to the new object in the mouth. If there is any change in the mouth, the extra sensitive tongue will always go towards that area. Another reason could be that the RPE was placed without the proper height causing the tongue to hit it frequently, causing nausea. The RPE could have been placed more posteriorly towards the soft palate, causing the gag reflex. If RPE was positioned correctly, the nauseousness could be because you have an extra sensitive soft palate and tongue. Please share more information on the questions mentioned and a few clear pictures for better assessment and to provide you with the best possible advice. Do add on any further queries or ask for information required, and I will answer them. Regards.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. immediately placed after tooth extraction offer successful long-term outcomes. Read the article to know more about immediate implants .. ... Read fullCan rapid weight loss lead to peripheral neuropathy?
.. your concern and would explain that cooper and homocysteine are really rare causes of neuropathy. The main causes are: 1) Thyroid gland dysfunction. 2) Vitamin B12 deficiency. 3) Vitamin E deficiency. 4) Vitamin B1 deficiency. 5) Diabetes. 6) Vit... Read fullGood and Bad Regarding Orthodontic Treatment
Presently we are witnessing numerous patients who after completing the treatment complain of periodontitis (gum problem in which loosening of teeth occurs), spacing between teeth, non-vital teeth (dead teeth due to lack of blood supply) and loss of s... Read full
Ask your health query to a doctor online?Ask an Orthodontist Now